Jump to content

shinrinyoku: Abilify - My journey from 20 to 7.5mg


shinrinyoku

Recommended Posts

Hi everyone!

 

I was prescribed Abilify for severe depression and anxiety and I have been able to slowly taper off thanks to miracle product called cysteine, highly recommend it. When I crossed 15mg of Abilify, instead of constipation I got diarrhea. Now, when I was on 9-8mg, even my genital numbness receded a little. However now, when I lowered the dose to 7.5mg, my genital numbness is even worse, I got constipation again as well as water retention. What might be going on?

Currently, I have been on 100mg of Luvox, 100mg of Seroquel /for sleep maintenance insomnia/, and I have lowered the dose of Abilify from 20 to 7.5mg /for severe anxiety and depression/ thanks to cysteine - 2000mg a day.

 

Other than that I had been taking 1mg of Risperidone.

 

Since I have a bad quality of sleep and because of that I sleep 10 hours a day and feel tired all the time, I started taking taurine and huge amount of theanine and it improved. Plus my objective is to try D3 vitamins /google connection between quality of sleep and D3/

Link to comment
  • Moderator Emeritus

Hi, Shrinyinyoku, welcome to SA.  Can you tell us how long you have been taking abilify and what the dose was when you started to taper? 

 

A side effect of cysteine is diarrhoea, maybe it is a reaction? 

 

It looks like you need to hold your taper for a while to allow your brain to catch up. If 9-8mg was better for you, maybe you should go back to that dose and hold there.  When you have stabilised you can start to taper again. 

 

Here is our topic on tapering Abilify

 

 

http://survivingantidepressants.org/index.php?/topic/1896-tips-for-tapering-off-abilify-aripiprazole/

 

We ask all our members to fill in their signature with their drug history, you can find instructions here. 

 

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Hi mammaP

 

and thanks for the reply! :)

 

I am quite certain diarrhea isn't caused by cysteine, when I was on 20-15mg of Abilify while taking cysteine, I did not get any.

 

You're saying I should go back to 8-9mg, but my instinct was to reduce Abilify even further. Idk what to do. I just don't get why my body on 7.5mg behaves like it used to on 15mg and higher.

 

I am very well otherwise. I even did a slingshot from a bridge and there was no terrible adrenaline rush, that would cause me anxiety like in the past. Cysteine is a miracle cure for me.

 

The worst thing is I cannot consult with my pdoc, because they think I am still on 15mg and would most likely be very upset with me for the disobedience. 

Currently, I have been on 100mg of Luvox, 100mg of Seroquel /for sleep maintenance insomnia/, and I have lowered the dose of Abilify from 20 to 7.5mg /for severe anxiety and depression/ thanks to cysteine - 2000mg a day.

 

Other than that I had been taking 1mg of Risperidone.

 

Since I have a bad quality of sleep and because of that I sleep 10 hours a day and feel tired all the time, I started taking taurine and huge amount of theanine and it improved. Plus my objective is to try D3 vitamins /google connection between quality of sleep and D3/

Link to comment

May I have a question, please?

 

Why does my body behave like this : genital anesthesia + constipation on 7.5mg of Abilify, when I had the exact same symptoms on 15mg and when I  reduced the dose down to 8-9mg i was relatively ok and even the anesthesia was not as severe as is on 7.5mg again?

Edited by scallywag
moved from "tips for tapering abilify"

Currently, I have been on 100mg of Luvox, 100mg of Seroquel /for sleep maintenance insomnia/, and I have lowered the dose of Abilify from 20 to 7.5mg /for severe anxiety and depression/ thanks to cysteine - 2000mg a day.

 

Other than that I had been taking 1mg of Risperidone.

 

Since I have a bad quality of sleep and because of that I sleep 10 hours a day and feel tired all the time, I started taking taurine and huge amount of theanine and it improved. Plus my objective is to try D3 vitamins /google connection between quality of sleep and D3/

Link to comment
  • Moderator Emeritus

You tapered down to 8-9 and felt much better, likely because the drug is getting lower. Tapering faster than your brain can adjust results in withdrawal, which is very similar to the side effects and likely is why you are feeling similar symptoms. Are you still taking supplements? Some supplements can seem to help but then turn against you and start to cause problems. This happens to many people. Our nervous systems can't deal with the same things they coped with previously. It is a good idea to log your symptoms on paper, at different times through the day. You can then look back and see if there is a pattern emerging. If you don't want to updose slightly then you should hold the dose for a while and give your brain chance to catch up.

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Ok, you convinced me, thanks. :) I will not reduce the dose any further. Btw, here is an exhaustive list of withdrawal symptoms and none of it resembles what I am experiencing. http://mentalhealthdaily.com/2014/04/16/abilify-withdrawal-symptoms-how-long-do-they-last/

 

Do you perchance know any website, where I could consult with a psychiatrist online for free if possible?

Currently, I have been on 100mg of Luvox, 100mg of Seroquel /for sleep maintenance insomnia/, and I have lowered the dose of Abilify from 20 to 7.5mg /for severe anxiety and depression/ thanks to cysteine - 2000mg a day.

 

Other than that I had been taking 1mg of Risperidone.

 

Since I have a bad quality of sleep and because of that I sleep 10 hours a day and feel tired all the time, I started taking taurine and huge amount of theanine and it improved. Plus my objective is to try D3 vitamins /google connection between quality of sleep and D3/

Link to comment
  • Moderator Emeritus

Here is a list that we have on the site:  Dr Joseph Glenmullen's WD Symptoms Checklist

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy